MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VANC REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VANC REAGENT; IN-VITRO DIAGNOSTICS
Catalog Number 6801709
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that lower than expected results were obtained from two different levels of vitros therapeutic drug monitoring performance verifier (tdm pv) fluids and two different patient samples using the vitros valproic acid (valp) assay and one level of vitros tdm pv fluid and one different patient sample using the vitros vancomycin (vanc) assay.The affected samples were tested using vitros valp reagent lot 2511-32-1564 and vitros vanc lot 2514-54-1972 which were processed on a vitros xt 7600 integrated system.The assignable cause of the lower than expected results for each assay was a reagent pack related issue.The affected vitros valp results were isolated to a single reagent pack, pack id 339, and the affected vitros vanc results were isolated to a single reagent pack, pack id 9851.The cause of the issue with the affected reagent packs is unknown, as both reagent packs were discarded by the customer and no further investigation was possible.With the exception of the single affected vitros valp and vanc reagent packs, there was no indication that vitros valp reagent lot 2511-32-1564 or vitros vanc reagent lot 2514-54-1972 was not performing as intended, based on historical quality control results.Acceptable results were obtained from the same vitros tdm pv fluids using the vitros acet, crbm, phyt and dgxn assays, indicating there was not a performance issue associated with the vitros tdm pv fluids in use.There is no indication the vitros xt 7600 integrated system malfunctioned as acceptable vitros valp and vanc performance was obtained using alternate reagent packs of the same lot numbers without performing any actions to optimize instrument performance.This indicates the vitros xt 7600 integrated system did not likely contribute to the event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected results were obtained from two different levels of vitros therapeutic drug monitoring performance verifier (tdm pv) fluids and two different patient samples using the vitros valproic acid (valp) assay and one level of vitros tdm pv fluid and one different patient sample using the vitros vancomycin (vanc) assay.The affected samples were tested using vitros valp reagent lot 2511-32-1564 and vitros vanc lot 2514-54-1972 which were processed on a vitros xt7600 integrated system.Vitros valp reagent lot 2511-32-1564: vitros tdm pv i lot y1734 result of <10 ug/ml vs.The expected result of 27.0 ug/ml vitros tdm pv ii lot a1735 result of 12.2 ug/ml vs.The expected result of 70.0 ug/ml patient 1 sample vitros valp result of <10 ug/ml vs.The expected result of 99.9 ug/ml patient 2 sample vitros valp result of <10 ug/ml vs.The expected result of 69.0 ug/ml vitros vanc reagent lot 2514-54-1972: vitros tdm pv ii lot a1735 result of <5 ug/ml vs.The expected result of 21.8 ug/ml patient 4 sample vitros vanc result of <5 ug/ml vs.The expected result of 20.1 ug/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.None of the lower than expected vitros valp or vitros vanc patient sample results were reported outside of the laboratory.There was no allegation of patient harm as a result of this event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 607101.

Brand Name
VITROS CHEMISTRY PRODUCTS VANC REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20066715
Report Number1319808-2024-00024
Device Sequence Number8318030
Product Code LEH
UDI-Device Identifier10758750006731
UDI-Public(01)10758750006731(17)240813(11)230913(10)541972
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2024
Device Catalogue Number6801709
Device Lot Number2514-54-1972
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Initial Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown